Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Topological Algebra and its Applications

Ed. by Sanchis, Manuel

1 Issue per year


Emerging Science

Open Access
Online
ISSN
2299-3231
See all formats and pricing
More options …

Means on scattered compacta

T. Banakh
  • Corresponding author
  • Jan Kochanowski University in Kielce, Poland and Ivan Franko National University of Lviv, Ukraine
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ R. Bonnet / W. Kubis
Published Online: 2014-05-27 | DOI: https://doi.org/10.2478/taa-2014-0002

Abstract

We prove that a separable Hausdor_ topological space X containing a cocountable subset homeomorphic to [0, ω1] admits no separately continuous mean operation and no diagonally continuous n-mean for n ≥ 2.

Keywords : Scattered compact space; mean operation

References

  • [1] G. Aumann, Aufau von Mittelwerten mehrerer Argumente. II. (Analytische Mittelwerte), Math. Ann. 111:1 (1935), 713-730.Google Scholar

  • [2] G. Aumann, Über Räume mit Mittelbildungen, Math. Ann. 119 (1944), 210-215.Google Scholar

  • [3] G. Aumann, C. Carathéodory, Ein Satz über die konforme Abbildung mehrfach zusammenhängender ebener Gebiete, Math.Ann. 109 (1934), 756-763.Google Scholar

  • [4] T. Banakh, O. Gutik, M. Rajagopalan, On algebraic structures on scattered compacta, Topology Appl. 153:5-6 (2005), 710-723.Google Scholar

  • [5] R. Bonnet, W. Kubis, Semilattices, unpublished note.Google Scholar

  • [6] B. Eckmann, Räume mit Mittelbildung, Comm. Math. Helv. 28 (1954), 329-340.Google Scholar

  • [7] P. Hilton, A new look at means on topological spaces, Internat. J. Math. Math. Sci. 20:4 (1997), 617-620. CrossrefGoogle Scholar

  • [8] K. Hofmann, M. Mislove, A. Stralka, The Pontryagin duality of compact O-dimensional semilattices and its applications, Lecture Notes in Math., Vol. 396. Springer-Verlag, Berlin-New York, 1974.Google Scholar

  • [9] I. Parovichenko, On a universal bicompactum of weight @, Dokl. Akad. Nauk SSSR, 150 (1963), 36-39.Google Scholar

  • [10] A. Teleiko, M. Zarichnyi, Categorical Topology of Compact Hausdor_ spaces, VNTL Publ., Lviv, 1999.Google Scholar

  • [11] F. Trigos-Arrieta, M. Turzanski, On Aumann’s theorem that the circle does not admit a mean, Acta Univ. Carolin. Math. Phys. 46:2 (2005), 77-82. Google Scholar

About the article

Received: 2013-09-11

Accepted: 2014-04-04

Published Online: 2014-05-27

Published in Print: 2014-01-01


Citation Information: Topological Algebra and its Applications, Volume 2, Issue 1, ISSN (Online) 2299-3231, DOI: https://doi.org/10.2478/taa-2014-0002.

Export Citation

© 2014 T. Banakh. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in